MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640HX0204
Medical Device Problem Codes Difficult To Position (1467); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.Procode: krd/hcg.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.Concomitant med products due to character limitation: orbit galaxy complex xtrasoftl 3.5x7.5 (640cx3575/17685003) hydraulic coil.(b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 1226348-2018-00535 & 1226348-2018-00536.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an aneurysm, the surgeon wanted to adjust the position of the 2mm x 4cm orbit galaxy helical xtrasoft (640hx0204/17673404) and the 3.5mm x 7.5cm orbit galaxy complex xtrasoft (640cx3575/17685003) as the coils would not conform to the walls of the aneurysm, but the coils could not be withdrawn back into the unspecified microcatheter.The issue required that the coils and microcatheter be removed as a unit.The coils were successfully removed from the patient and replaced.The same microcatheter was used to complete the case.The surgery was not delayed due to the event.There was no loss of cerebral target position associated with the event.No patient complication occurred as a result of the event.No visible product damage was noted prior to the event.There was no resistance between the guidewire and the microcatheter when accessing the target site.There was no resistance at any time during advancement of the coils through the microcatheter.An adequate continuous flush was maintained through the microcatheter.There were no apparent kinks in the microcatheter.A one-to-one relationship between the coil and delivery tube was verified with fluoroscopy prior to repositioning.There was no report of the coils protruding out of the aneurysm during positioning prior to detachment.The coils were attached to the delivery system when removed from the patient.The coils were not stretched when they were removed.The user did not apply excessive force at any time during the procedure.The coils will be returned for analysis.The associated microcatheter is not available for return.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an unknown aneurysm, the surgeon wanted to adjust the position of the 2mm x 4cm orbit galaxy helical xtrasoft (640hx0204/17673404) and the 3.5mm x 7.5cm orbit galaxy complex xtrasoft (640cx3575/17685003) as the coils would not conform to the walls of the aneurysm, but the coils could not be withdrawn back into the unspecified microcatheter.The issue required that the coils and microcatheter be removed as a unit.The coils were successfully removed from the patient and replaced.The same microcatheter was used to complete the case.The surgery was not delayed due to the event.There was no loss of cerebral target position associated with the event.No patient complication occurred as a result of the event.No visible product damage was noted prior to the event.There was no resistance between the guidewire and the microcatheter when accessing the target site.There was no resistance at any time during advancement of the coils through the microcatheter.An adequate continuous flush was maintained through the microcatheter.There were no apparent kinks in the microcatheter.A one-to-one relationship between the coil and delivery tube was verified with fluoroscopy prior to repositioning.There was no report of the coils protruding out of the aneurysm during positioning prior to detachment.The coils were attached to the delivery system when removed from the patient.The coils were not stretched when they were removed.The user did not apply excessive force at any time during the procedure.The associated microcatheter is not available for return.No further information was provided.A non-sterile og helical xtrsoft coil 2x4 was received coiled inside of a pouch.The hypotube was visually inspected and was found kinked at 70 and 73 cm from the proximal end.The introducer was found partially zipped, while the support coil was found outside of the proximal end of the introducer.The gripper and embolic coil were found inside of the introducer and no apparent damages were observed.Functional analysis could not be performed as the support coil was located outside of the proximal end of the introducer.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported customer complaint ¿coil - withdrawal difficulty-into microcatheter¿ could not be evaluated as the support coil was found outside of the proximal end of the introducer.The reported customer complaint ¿coil - positioning difficulty-poor conformability" could not be evaluated in the lab, as it is dependent on the operational context.Neither the device history record review nor the product analysis suggest that the reported failures could be related to the manufacturing process of the unit.The exact cause of the event could not be conclusively determined; however, procedural/handling factors and the concomitant microcatheter may have contributed to the reported failures.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of two products involved with the complaint and the associated manufacturer report numbers are 1226348-2018-00535 & 1226348-2018-00536.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG HELICAL XTRSOFT COIL 2X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7352812
Report Number1226348-2018-00535
Device Sequence Number1556477
Product Code KRD
UDI-Device Identifier10886704030713
UDI-Public10886704030713
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number640HX0204
Device Lot Number17673404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1